# SDR CA040715004

- Difficulty date: July 7, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Lear 45LEAR
- Aircraft time: 2,063 hours
- Engine: Garrtt TFE731*
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 7624308001001
- Condition: Inoperative
- Location: Emergency
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

DURING ENGINE START WITH GROUND POWER UNIT AND AVIONICS ON, ALL 4 DISPLAY UNITS WENT BLACK AND THEN LIT UP AGAIN AFTER ENGINE STARTED.  MAINTENANCE DISCOVERED WITH A CAPACITY CHECK ON THE EMERGENCY BATTERY THAT 1 CELL HAD FAILED WHICH CAUSED THE VOLTAGE TO DROP BELOW 22 VOLTS UNDER A HEAVY LOAD.  EMERGENCY BATTERY REPLACED.  EMERGENCY BATTERY IS AN ON CONDITION ITEM WITH A CAPACITY CHECK EVERY 3 MONTHS.  AS THIS BATTERY WAS OVER 5.5 YEARS OLD WE WOULD RECOMMEND A LIFE LIMIT OF NO MORE THAN 5 YEARS PUT ON THESE BATTERIES.
